Alert archive / Texas / Hard Freeze Warnings in 2011

Hard Freeze Warning 2, NWS Brownsville, TX

February 2, 20118 counties in Texas

NWS Brownsville, TX issued this hard freeze warning at Feb 2, 2011, 7:54 AM CST for 8 counties in Texas. It took effect at Feb 2, 2011, 6:00 PM CST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 7:54 AM CST (13:54 UTC)
In effect from
Feb 2, 2011, 6:00 PM CST
Expired
Feb 4, 2011, 11:32 AM CST
In force
42 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 1.9 hours before the alert went out and 393 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
592 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this hard freeze warning went out at Feb 2, 2:45 AM CST, 5 hours 9 minutes earlier.

Area forecast discussion, Feb 2, 2:45 AM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
245 AM CST WED FEB 2 2011

.SHORT TERM /TODAY THROUGH 6 PM THURSDAY/...AN ARCTIC HIGH PRESSURE
RIDGE EXTENDING ACROSS DEEP SOUTH TEXAS WILL MAINTAIN UNSEASONABLY
COLD TEMPERATURES ACROSS THE RIO GRANDE VALLEY FOR THE NEXT FEW
DAYS. FREEZE WARNINGS ARE IN EFFECT ACROSS COASTAL CAMERON AND
COASTAL WILLACY COUNTIES UNTIL NOON WEDNESDAY. A HARD FREEZE WARNING
IS IN EFFECT ACROSS ZAPATA...JIM HOGG...BROOKS...KENEDY...STARR
...HIDALGO...INLAND WILLACY AND INLAND CAMERON COUNTIES UNTIL NOON
WEDNESDAY. THESE FREEZE AND HARD FREEZE WARNINGS WILL BE NEEDED
AGAIN WEDNESDAY NIGHT AND THURSDAY. THE TEMPERATURES WILL BE COLDER
THURSDAY MORNING. CLOUDY SKIES WILL PREVAIL ACROSS THE CWA WEDNESDAY
AFTERNOON THROUGH THURSDAY. THEREFORE VERY LITTLE HEATING WILL OCCUR
DURING THE DAY TIME HOURS MAINTAINING COLD TEMPERATURES ACROSS DEEP
SOUTH TEXAS DURING THE DAY. THERE IS A SLIGHT CHANCE FOR MIXED
PRECIPITATION OCCURRING AT TIMES ACROSS PORTIONS OF DEEP SOUTH TEXAS
WEDNESDAY AFTERNOON THROUGH THURSDAY. LIGHT RAIN AND POSSIBLY
FREEZING RAIN OR SLEET MAY OCCUR AT TIMES WEDNESDAY AFTERNOON
THROUGH THURSDAY PRIMARILY ACROSS THE EASTERN COUNTIES OF DEEP SOUTH
TEXAS. WIND CHILL WARNINGS ARE ALSO IN EFFECT ACROSS ALL OF DEEP
SOUTH TEXAS THROUGH NOON WEDNESDAY. A WIND CHILL WATCH IS IN EFFECT
FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON.
&&

.LONG TERM /6 PM THURSDAY THROUGH WEDNESDAY/...AN UPPER LEVEL TROUGH
OF LOW PRESSURE CONTINUES MOVING EAST OVER DEEP SOUTH TEXAS THURSDAY
NIGHT CAUSING A CHANCE FOR PRECIPITATION.  THE ARCTIC AIRMASS WILL
CONTINUE TO BE IN PLACE THURSDAY CAUSING A CHANCE FOR WINTERY TYPE
PRECIPITATION.  THIS UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE
EASY OF DEEP SOUTH TEXAS BY LATE FRIDAY MORNING CAUSING CLOUDS TO
DECREASE AND PRECIPITATION TO END.  FRIDAY NIGHT WILL BRING CLEAR
SKIES AND LIGHT WINDS TO THE AREA.  THIS COULD CAUSE A GOOD
RADIATIONAL COOLING NIGHT WITH FREEZING TEMPERATURES POSSIBLE AGAIN.
SUNNY SKIES AND LIGHT TO MODERATE SOUTHEAST WINDS WILL CAUSE
TEMPERATURES TO WARM RAPIDLY ON SATURDAY TO SLIGHTLY BELOW NORMAL
READINGS.  THE AIRMASS WILL CONTINUE TO MODIFY SUNDAY AND MONDAY OF
NEXT WEEK WITH A CONTINUED SOUTHEAST FLOW OF AIR.  ANOTHER STRONG
COLD FRONT COULD MOVE THROUGH THE AREA TUESDAY MORNING CAUSING GUSTY
NORTH WINDS AND COOLER TEMPERATURES ONCE AGAIN.
&&

.AVIATION...VFR TO MVFR CONDITIONS AND MODERATE AND GUSTY NORTHERLY
WINDS ARE BEING REPORTED AT THE REGIONAL AIRPORTS. THE LOWER
CONDITIONS ARE DUE TO REDUCED CEILINGS. MODERATE NORTHERLY WINDS AND
MOSTLY CLOUDY SKIES WILL CONTINUE ACROSS THE CWA THROUGH THURSDAY.
THERE IS A SLIGHT CHANCE FOR MIXED PRECIPITATION OCCURRING WEDNESDAY
NIGHT AND THURSDAY. COLD TEMPERATURES WILL PREVAIL ACROSS THE CWA
UNTIL THE END OF THIS WEEK. VFR TO MVFR CONDITIONS WILL CONTINUE
ACROSS THE REGIONAL AIRPORTS DURING THE NEXT 24 HOURS.
&&

.MARINE...TODAY THROUGH 6 PM THURSDAY...AT 2 AM BUOY 20 REPORTED
NORTH WINDS AT 19 KNOTS WITH GUSTS TO 25 KNOTS AND SEAS AT 8.9 FEET
WITH AN 8 SECOND PERIOD. SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS
THE LAGUNA MADRE THROUGH THIS AFTERNOON DUE TO THE INCREASE IN THE
NORTHERLY WINDS. SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS THE
OFFSHORE GULF OF MEXICO COASTAL WATERS THROUGH 6 AM THURSDAY MORNING
DUE TO THE INCREASE IN THE NORTHERLY WINDS AND THE SEAS. SMALL CRAFT
ADVISORIES WILL BE NEEDED ACROSS THE OFFSHORE GULF OF MEXICO COASTAL
WATERS THROUGH FRIDAY.

6 PM THURSDAY THROUGH MONDAY...THE COMBINATION OF HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST AND A COASTAL TROUGH ALONG THE DEEP
SOUTH TEXAS COASTLINE WILL CAUSE POSSIBLE SMALL CRAFT ADVISORY
CRITERIA THROUGH FRIDAY NIGHT.  SOME WINTERY LIKE PRECIPITATION IS
POSSIBLE THURSDAY NIGHT OVER THE MARINE AREA.  WINDS SHOULD DECREASE
ON SATURDAY CAUSING CONDITIONS TO BE BELOW SMALL CRAFT ADVISORY
CRITERIA FROM SATURDAY THROUGH MONDAY OF NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  41  26  38  29 /   0  10  20  60
BROWNSVILLE          40  24  36  28 /   0  10  20  60
HARLINGEN            40  22  35  27 /   0  10  20  50
MCALLEN              41  22  38  27 /   0  10  20  50
RIO GRANDE CITY      40  22  38  28 /   0  10  10  30
SOUTH PADRE ISLAND   43  32  42  38 /   0  10  20  60
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING UNTIL NOON CST TODAY FOR TXZ248>255.

     HARD FREEZE WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
     FOR TXZ248>255.

     WIND CHILL WARNING UNTIL NOON CST TODAY FOR TXZ248>257.

     WIND CHILL WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON
     FOR TXZ248>257.

     FREEZE WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
     TXZ256-257.

     FREEZE WARNING UNTIL NOON CST TODAY FOR TXZ256-257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM CST THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 3 PM CST THURSDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/63
Hazardous weather outlook, Feb 2, 5:43 AM CST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
543 AM CST WED FEB 2 2011

TXZ248>255-031200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
543 AM CST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A HARD FREEZE WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
EXCEPT FOR THE COASTAL PORTIONS OF CAMERON AND WILLACY COUNTIES
THROUGH NOON TODAY. A WIND CHILL WARNING IS IN EFFECT FOR ALL OF
DEEP SOUTH TEXAS THROUGH THIS MORNING. A HARD FREEZE WATCH IS IN
EFFECT BEGINNING AT 6 PM CST THIS EVENING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A HARD FREEZE WATCH IS IN EFFECT THROUGH THURSDAY AFTERNOON. A
WIND CHILL WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
THROUGH THURSDAY AFTERNOON. ADDITIONAL HARD FREEZE WARNINGS WILL
LIKELY BE NEEDED THURSDAY...THURSDAY NIGHT...AND FRIDAY NIGHT. SNOW AS
WELL AS SLEET AND POSSIBLY ICE ADVISORIES WILL LIKELY BE NEEDED
FOR PORTIONS OF DEEP SOUTH TEXAS THURSDAY THROUGH FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-031200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
543 AM CST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FOR THE LAGUNA MADRE
THROUGH 6 PM THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE GULF OF
MEXICO COASTAL WATERS EAST OF PADRE ISLAND THROUGH 3 PM THURSDAY.
ADDITIONAL SMALL CRAFT ADVISORIES WILL BE NEEDED FOR THE OFFSHORE
GULF OF MEXICO COASTAL WATERS THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ256-257-031200-
COASTAL WILLACY-COASTAL CAMERON-
543 AM CST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS IN EFFECT THROUGH NOON TODAY. A WIND CHILL
WARNING IS IN EFFECT THROUGH THIS MORNING. A FREEZE WATCH IS IN
EFFECT THIS EVENING AND OVERNIGHT TONIGHT. A WIND CHILL WATCH IS
IN EFFECT THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FREEZE WATCH IS IN EFFECT THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. A WIND CHILL WATCH IS IN EFFECT THROUGH THURSDAY
AFTERNOON. ADDITIONAL FREEZE WARNINGS WILL LIKELY BE NEEDED
THURSDAY NIGHT...AND FRIDAY NIGHT. SNOW AS WELL AS SLEET AND
POSSIBLY ICE ADVISORIES MAY BE NEEDED THURSDAY THROUGH FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 7:54 AM CSTFreeze WarningBRO52 hr
Feb 2, 8:03 AM CSTWind Chill WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more51 hr
Feb 2, 12:49 PM CSTWinter Storm WatchBROBrooks, Cameron, Hidalgo, Kenedy, Willacy8 hr
Feb 2, 3:56 PM CSTSmall Craft Advisory for WindsBRO50 hr

Nearby

Hard Freeze Warnings in Texas, 2011Every hard freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.